MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT,

ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT,
Catalog Number SSAX16I
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A legal firm reported an adverse event associated with a triumph vortex port att w/ 10f intro kit pg.The following was reported: -on or about (b)(6) 2021, plaintiff underwent imaging, which demonstrated a catheter fracture.The fragment was positioned in the base of plaintiff's right atrium and right ventricle.- on or about (b)(6) 2021, plaintiff presented herself to (b)(6) medical center in (b)(6) for fragment retrieval.After multiple attempts, plaintiff's medical team were unable to retrieve the catheter fragment.-on or about (b)(6) 2021, plaintiff underwent a second surgery to remove the catheter fragment from her right atrium and right ventricle.After multiple attempts, plaintiff's medical team were once again unable to retrieve the fragment.Plaintiff was referred to an interventional cardiologist for further assessment and treatment.-on or about (b)(6) 2021, plaintiff presented herself to (b)(6) hospital in (b)(6) for fragment retrieval.After multiple attempts, plaintiff's medical team were unable to retrieve the catheter fragment.-on or about (b)(6) 2022, plaintiff returned to (b)(6) for a follow-up appointment, where her medical team determined that the risks of further attempts to remove the catheter fragment were too high; the catheter fragment remains inside of plaintiff.Plaintiff has suffered and will continue to suffer physical pain and mental anguish.Plaintiff has also incurred substantial medical bills due to the defective product that was implanted in her body.
 
Additional Manufacturer Narrative
The customer's reported complaint description of catheter tubing detached cannot be confirmed, no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, (16605362-01) which is supplied to the user with this catalog number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use each access to the vortex® mp port system should be performed using aseptic technique.Use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.· do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: extravasation catheter fracture, including "pinch-off syndrome" a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX MP VASCULAR ACCESS PORT
Common Device Name
VORTEX¿ MP VASCULAR ACCESS PORT,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18242402
Report Number1317056-2023-00166
Device Sequence Number6685907
Product Code LJT
UDI-Device IdentifierH787SSAX16I0
UDI-PublicH787SSAX16I0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberSSAX16I
Device Lot Number5174381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale